Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


LTNP/HIC now with viremia - should I be on medication?
Dec 16, 2012

Dear Dr. Holodniy: Thanks a million for your time and expertise. MY LABS: 07/29/10 RNA <48 / RNA(log10) <1.7 / %CD4 25 / CD4 Abs 426. 12/07/10 RNA 132 / RNA(Log10) 2.1 / %CD4 25 / CD4 Abs 638. 12/08/11 RNA <48 / RNA(Log10) <1.7 / %CD4 23 / CD4 Abs 603. 12/11/12 RNA 6851 / RNA(Log10) 3.8 / %CD4 24 / CD4 Abs 466. MY HX: I am 67 yrs. old. I was diagnosed HIV+ in July 2010, but because of projected exposure, onset may have been much earlier. Since August of 2012, I have been on a 1200 calorie, plus exercise, weight loss campaign. To date I have lost 25.5 lbs.(from 192 to 166.5). I have also recently changed BP meds from Tekturna HCT to Lisinopril HCTZ. I am not, and never have been, on HIV meds. Prior to the most recent labs, I was told that I was a long term non-progessor/controller. MY Q's: 1) Is it possible that the substantial weight loss caused, or contributed to, the current VL? 2) Is it possible that the BP med change caused, or contributed to, the current VL? 3) Is the current VL reason to be alarmed, and/or reason to start meds?

Response from Dr. Holodniy

There is not much data regarding an answer to your question. It seems plausible that catabolic stress, brought on by this kind of diet, could stimulate various kinds of immune or inflammatory proteins to trigger HIV replication. Given the mechanism of action of your BP meds (which work on kidney hormones and function) it seem unlikely that would be the cause. I would get the viral load repeated, and would never make any decision about starting treatment based on one viral load result. You dont' indicate whether you have stopped your 1200 calorie diet and returned to a normal caloric diet. I think if you have, I would wait about a month to retest, in order to get your system back in equilibrium.



Previous
Truvada + Raltegravir Resistance
Next
Living with Lupus & HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement